Can allopathy medicines cause hairloss? Yes, they often do. Know more from the noted dermatologist, trichologist and best hair transplant surgeon in Hyderabad Dr John Watts on this important aspect in this educational video.
With over 1900+ hair transplants to his credit, Dr John Watts simplifies this important issue for the benefit of the viewers of his popular YouTube Channel in this video.
In this video, he shortlists five important allopathy medicines whose unregulated overuse may lead to hair loss.
In general, the medicines used in the treatment of pimples contain chemical ingredients known as Retinoids and Isotretinoin. We usually get pimples in adolescence. This process may start at the age of 15 and continue till one reach 22 years.
Usually, antibiotics are prescribed for their treatment. “One must be very careful while using medication for pimples as prolonged use can have side effects on the hair,” says Dr John Watts, while urging viewers to stop using the medication as and when it is advised by their doctors.
Many people prefer to continue the medication for a prolonged period on their own or buy them over the counter without a physician's prescription. “Doctor consultation is a must before one uses these drugs. One must immediately stop using them when asked to do by their doctor,” warns Dr John Watts.
Misuse or overuse of medication used in treating bacterial or fungal infections too can have an adverse impact on our hair health. If there is unregulated use of these medicines, hair growth can get affected.
“One must stick to the course prescribed by their physician and not prolong its use beyond the prescription period,” suggests Dr John Watts.
Steroids are known to provide instant results on a host of health issues and a host of health ailments like fever and body pain. Bodybuilders too use them for many reasons.
“However, they come with several adverse side effects, particularly on hair, which may lead to hair loss,” warns Dr John Watts, while urging viewers not to self-medicate with steroids.
He also insists patients prescribed steroids by their physicians should opt for a tapering schedule to withdraw from its use in a gradual and planned manner.
Anti-depressant drugs are often prescribed for those with mood disorders or to reduce excess stress or anxiety. However, unregulated use of these drugs can lead to hair loss, warns Dr John Watts. “If you notice any adverse side effects, it is best if one consults his/her doctor and changes the medication,” he advised.
Even the drugs prescribed for weight loss or fat burning can have adverse side effects on hair if used without any regulation or physician advice for a longer period. “Healthy weight loss with balanced diet and exercises is the right choice as it does not leave any adverse effects on hair,” advised Dr John Watts.
In his concluding remarks, Dr John Watts urges viewers to stay away from the habit of self-medication as even common drugs like paracetamol can have adverse effects on our body if used without medical advice.
“Excess use of paracetamol can lead to liver toxicity. The same is true with other allopathy drugs too if they are overused,” he pointed out, requesting viewers to share the video among their friends for spreading awareness about these drugs.
Trichos provide premium solutions for different hair loss causes including state-of-the-art hair transplant services in Hyderabad. Reach us for more information!
Disclaimer: While hair transplants are generally safe and effective, as with any medical procedure, there can be minimal and temporary side effects based on specific or underlying medical condition of the individual patient. Please consult in person with our qualified medical team at Trichos for a thorough assessment of your specific condition and individualized guidance on the potential risks and benefits associated with our hair restoration treatments.
Learn more about Medical Consent for Surgeries.